Alert archive / California / Wind Advisories in 2012

Wind Advisory 37, NWS Hanford, CA

December 17, 2012

NWS Hanford, CA issued this wind advisory at Dec 17, 2012, 2:11 PM PST. It took effect at Dec 18, 2012, 11:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 2:11 PM PST (22:11 UTC)
In effect from
Dec 18, 2012, 11:00 AM PST
Expired
Dec 19, 2012, 12:00 AM PST
In force
13 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS76 KHNX 172211
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
211 PM PST MON DEC 17 2012

CAZ095-098-099-180530-
/O.NEW.KHNX.WI.Y.0037.121219T0000Z-121219T0800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
211 PM PST MON DEC 17 2012

...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST
TUESDAY NIGHT FOR THE KERN COUNTY MOUNTAIN AND DESERT AREAS.

* WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55
  MPH...ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES.

* TIMING: STRONGEST WINDS ARE EXPECTED DURING TUESDAY AFTERNOON
  AND EVENING...THEN DIMINISHING BY MIDNIGHT TUESDAY NIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI PASS ALONG HIGHWAY 58...AND THE
  GRAPEVINE ALONG INTERSTATE 5.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE
  DESERT. STRONG CROSSWINDS ARE ALSO POSSIBLE AT TIMES ON HIGHWAYS
  14 AND 395.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
6 follow-up statements
557 
WWUS76 KHNX 180511
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
911 PM PST MON DEC 17 2012

CAZ095-098-099-181315-
/O.CON.KHNX.WI.Y.0037.121219T0000Z-121219T0800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
911 PM PST MON DEC 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... 
  ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES.

* TIMING: STRONGEST WINDS ARE EXPECTED DURING TUESDAY AFTERNOON 
  AND EVENING...THEN DIMINISHING BY MIDNIGHT TUESDAY NIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...LAKE ISABELLA...TEHACHAPI PASS ALONG
  HIGHWAY 58...AND THE GRAPEVINE ALONG INTERSTATE 5.


* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT 
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE 
  DESERT. STRONG CROSSWINDS ARE ALSO POSSIBLE AT TIMES ON 
  HIGHWAYS 14 AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

WEATHER.GOV/HANFORD
313 
WWUS76 KHNX 181100
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
300 AM PST TUE DEC 18 2012

CAZ089>092-181900-
/O.NEW.KHNX.FR.Y.0006.121219T1000Z-121219T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
300 AM PST TUE DEC 18 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY FOR
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST
  LOCATIONS DURING THE EARLY MORNING HOURS. DURATIONS BELOW 32
  DEGREES OF 5 TO 7 HOURS. TEMPERATURES RISING ABOVE 32 DEGREES BY
  9 AM PST.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS
  BANOS...COALINGA...MENDOTA.

* IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT
  COLD SENSITIVE PLANTS AND ANIMALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ095-098-099-181900-
/O.CON.KHNX.WI.Y.0037.121219T0000Z-121219T0800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
300 AM PST TUE DEC 18 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... 
  ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES.

* TIMING: STRONGEST WINDS ARE EXPECTED DURING TUESDAY AFTERNOON 
  AND EVENING...THEN DIMINISHING BY MIDNIGHT TUESDAY NIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 58
  THROUGH AND BELOW TEHACHAPI PASS...AND INTERSTATE 5 OVER THE
  GRAPEVINE.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE
  DESERT. STRONG CROSSWINDS ARE ALSO POSSIBLE AT TIMES ON HIGHWAY 14
  AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
732 
WWUS76 KHNX 181851
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1051 AM PST TUE DEC 18 2012

CAZ095-098-099-190300-
/O.EXT.KHNX.WI.Y.0037.121218T1900Z-121219T0800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1051 AM PST TUE DEC 18 2012

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... 
  ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES.

* TIMING: STRONGEST WINDS ARE EXPECTED DURING TUESDAY AFTERNOON 
  AND EVENING...THEN DIMINISHING BY MIDNIGHT TUESDAY NIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
   MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 
  58 THROUGH AND BELOW TEHACHAPI PASS...AND INTERSTATE 5 OVER 
  THE GRAPEVINE.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT 
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE 
  DESERT. STRONG CROSSWINDS ARE ALSO POSSIBLE AT TIMES ON 
  HIGHWAY14 AND U.S. 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>092-190300-
/O.CON.KHNX.FR.Y.0006.121219T1000Z-121219T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
1051 AM PST TUE DEC 18 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST 
  LOCATIONS DURING THE EARLY MORNING HOURS. DURATIONS BELOW 32 
  DEGREES OF 5 TO 7 HOURS. TEMPERATURES RISING ABOVE 32 
  DEGREES BY 9 AM PST. 

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... 
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS 
  BANOS...COALINGA...MENDOTA.

* IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO 
  PROTECT COLD SENSITIVE PLANTS AND ANIMALS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WEATHER.GOV/HANFORD
312 
WWUS76 KHNX 190315
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
715 PM PST TUE DEC 18 2012

CAZ089>092-191115-
/O.CON.KHNX.FR.Y.0006.121219T1000Z-121219T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
715 PM PST TUE DEC 18 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST 
  LOCATIONS DURING THE EARLY MORNING HOURS. DURATIONS BELOW 32 
  DEGREES OF 5 TO 7 HOURS. TEMPERATURES RISING ABOVE 32 
  DEGREES BY 9 AM PST.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... 
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS 
  BANOS...COALINGA...MENDOTA.

* IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO 
  PROTECT COLD SENSITIVE PLANTS AND ANIMALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ095-098-099-190800-
/O.CON.KHNX.WI.Y.0037.000000T0000Z-121219T0800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
715 PM PST TUE DEC 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... 
  ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES.

* TIMING: WINDS GRADUALLY DECREASING DURING THE EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
   MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 
  58 THROUGH AND BELOW TEHACHAPI PASS...AND INTERSTATE 5 OVER 
  THE GRAPEVINE.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE
  DESERT. STRONG CROSSWINDS ARE ALSO LIKELY AT TIMES ON HIGHWAY14
  AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
175 
WWUS76 KHNX 190556
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
956 PM PST TUE DEC 18 2012

CAZ089>092-191400-
/O.UPG.KHNX.FR.Y.0006.121219T1000Z-121219T1700Z/
/O.NEW.KHNX.FZ.W.0005.121219T0900Z-121219T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
956 PM PST TUE DEC 18 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY FOR
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. THE FROST ADVISORY
IS NO LONGER IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY. 

* AT 900 PM PST...EVENING TEMPERATURES WERE ALREADY IN THE UPPER
  30S AT A NUMBER OF VALLEY LOCALES...EVEN WITH THE WIND STILL
  BRISK. AS THE WIND DIMINISHES OVERNIGHT TEMPERATURES COULD FALL
  BELOW 28 DEGREES IN COLDEST RURAL AREAS.

* TEMPERATURES: RANGING FROM 26 TO 28 DEGREES IN COLDEST RURAL
  AREAS...AND 29 TO 31 DEGREES IN URBAN AREAS.

* DURATIONS: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST
  LOCATIONS AROUND MIDNIGHT...AND MID TO UPPER 20S BEFORE
  DAYBREAK. DURATIONS BELOW 32 DEGREES OF 4 TO 9 HOURS...AND
  DURATIONS AT OR BELOW 28 DEGREES OF 1-3 HOURS.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... 
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS 
  BANOS...COALINGA...MENDOTA.

* IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT
  FROST AND FREEZE SENSITIVE PLANTS AND ANIMALS. REMEMBER TO
  PROVIDE SHELTER FOR OUTDOOR PETS AS WELL...OR BRING THEM INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE PROTECTIVE MEASURES NOW.

&&

$$

CAZ095-098-099-190800-
/O.CON.KHNX.WI.Y.0037.000000T0000Z-121219T0800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
956 PM PST TUE DEC 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO NORTHWEST 25 TO 30 MPH WITH GUSTS TO 55 MPH... 
  ESPECIALLY THROUGH AND BELOW WIND FAVORED PASSES.

* TIMING: WINDS GRADUALLY DECREASING DURING THE EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 58
  THROUGH AND BELOW TEHACHAPI PASS...AND INTERSTATE 5 OVER THE
  GRAPEVINE.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT 
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE 
  DESERT. STRONG CROSSWINDS ARE ALSO LIKELY AT TIMES ON 
  HIGHWAY14 AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
339 
WWUS76 KHNX 190804
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1204 AM PST WED DEC 19 2012

CAZ095-098-099-190915-
/O.EXP.KHNX.WI.Y.0037.000000T0000Z-121219T0800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1204 AM PST WED DEC 19 2012

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. HOWEVER...GUSTS TO
AROUND 30 MPH MAY CONTINUE OVERNIGHT BELOW FAVORED PASSES AND
CANYONS. 

$$

CAZ089>092-191615-
/O.CON.KHNX.FZ.W.0005.121219T0900Z-121219T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
1204 AM PST WED DEC 19 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY FOR
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* AT MIDNIGHT PST...TEMPERATURES WERE IN THE 30S. AS THE WIND
  DIMINISHES OVERNIGHT TEMPERATURES COULD FALL BELOW 28 DEGREES IN
  COLDEST RURAL AREAS.

* TEMPERATURES: RANGING FROM 26 TO 28 DEGREES IN COLDEST RURAL 
  AREAS...AND 29 TO 31 DEGREES IN URBAN AREAS.

* DURATIONS: TEMPERATURES FALLING BELOW 32 DEGREES IN THE COLDEST
  LOCATIONS AROUND MIDNIGHT...AND MID TO UPPER 20S BEFORE DAYBREAK.
  DURATIONS BELOW 32 DEGREES OF 4 TO 9 HOURS...AND DURATIONS AT OR
  BELOW 28 DEGREES OF 1 TO 3 HOURS.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS
  BANOS...COALINGA...MENDOTA.

* IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO 
  PROTECT FROST AND FREEZE SENSITIVE PLANTS AND ANIMALS. 
  REMEMBER TO PROVIDE SHELTER FOR OUTDOOR PETS AS WELL...OR 
  BRING THEM INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE PROTECTIVE MEASURES NOW.

&&

$$

SANGER

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 11:17 AM PST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 17, 11:17 AM PST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1117 AM PST MON DEC 17 2012

.UPDATE...
TEMPERATURE FORECAST WAS UPDATED FOR TODAY...AS SOME SOUTHERLY
FLOW AND SUNNIER SKIES THIS MORNING AHEAD OF AN ANEMIC FRONTAL
SYSTEM HAVE ALLOWED TEMPERATURES AT SEVERAL LOCATIONS TO ALREADDY
EXCEED THE MAX TEMP FORECAST FOR THIS AFTERNOON. THE WINTER
WEATHER ADVISORY FOR THE SOUTHERN SIERRA NORTH OF KINGS CANYON
REMAINS IN EFFECT AS ADDITIONAL SNOWFALL AT THE HIGHER ELEVATIONS
SHOULD MEET CRITERIA.

&&

.SYNOPSIS...
A FRONTAL SYSTEM WILL MOVE INTO THE FORECAST AREA TODAY INCREASING
THE CHANCES FOR PRECIPITATION TONIGHT INTO TUESDAY. THE SAN JOAQUIN
VALLEY WILL SEE LIGHT RAINFALL AMOUNTS WHILE THE HIGHER ELEVATIONS
WILL RECEIVE MODERATE TO HEAVY SNOWFALL. UNSEASONABLY COLD
TEMPERATURES ARE POSSIBLE WEDNESDAY AND THURSDAY.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY...VFR WITH LOCAL MVFR IN HZ/BR THROUGH
20Z MONDAY. MVFR CONDITIONS BECOMING MORE WIDESPREAD IN LIGHT
RAIN WITH LOCAL IFR CONDITIONS AFTER 20Z MONDAY AND CONTINUING
THROUGH 18Z TUESDAY.

FOOTHILLS/MOUNTAINS...AREAS OF MOUNTAIN OBSCURATION IFR/LIFR
CONDITIONS ACROSS THE SIERRA NEVADA THROUGH 18Z TUESDAY IN RAIN/SNOW.

KERN COUNTY DESERTS...VFR THROUGH 06Z TUESDAY. THEN AREAS OF MVFR
CONDITIONS IN LIGHT RAIN 06Z-12Z TUESDAY.

&&

.PREV DISC... /ISSUED 310 AM PST MON DEC 17 2012/

DISCUSSION...
SATELLITE AND RADAR LOOPS AND SURFACE OBSERVATIONS SHOW PRECIPITATION
MOVING INTO THE SOUTHERN SIERRA NEVADA NEAR YOSEMITE NATIONAL PARK
THIS MORNING AS THE UPPER-LEVEL SHORT-WAVE MOVES THROUGH CALIFORNIA.
ALTHOUGH THIS SYSTEM IS NOT IMPRESSIVE ON SATELLITE LOOPS...A
DISTURBANCE NEAR 43N/147W IS FORECAST TO DROP INTO THE SHORT-WAVE
THIS AFTERNOON AND MAY PROVIDE ENOUGH DYNAMICS TO TRIGGER SHOWERS
ALONG THE COLD FRONT. THE MAIN TROUGH IS FORECAST TO MOVE INTO THE
STATE TUESDAY MORNING...AND THE PRECIPITATION WILL CONTINUE TONIGHT
INTO THE MORNING HOURS TUESDAY.

THIS IS A COLD SYSTEM...AND SNOW LEVELS WILL FALL TO AROUND 3500 FEET
IN THE SOUTHERN SIERRA NEVADA BY TUESDAY MORNING. THE FORECASTED QPF
FOR YOSEMITE VALLEY IS 0.79 INCH...AND MUCH OF THIS WILL FALL AS SNOW
IN THE HIGHER ELEVATIONS...WITH A FEW INCHES FALLING ON THE YOSEMITE
VALLEY FLOOR TONIGHT. THE WINTER WEATHER ADVISORY FOR THE SOUTHERN
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON LOOKS ON TRACK FOR TODAY
AND TONIGHT.

THE COLD AIRMASS ALSO WILL BRING THE THREAT OF FROST TO THE CENTRAL
AND SOUTHERN SAN JOAQUIN VALLEY WEDNESDAY AND THURSDAY MORNINGS AS A
SHORT-WAVE UPPER-LEVEL RIDGE MOVES IN THE STATE BETWEEN STORMS. LOW
TEMPERATURES IN THE COLDEST RURAL AREAS ARE FORECAST TO FALL INTO
THE 28-32-DEGREE RANGE. LOW TEMPERATURES THOSE MORNINGS WILL BE
HIGHLY DEPENDENT OF RESIDUAL CLOUD COVER AND WHETHER ANY FOG
DEVELOPS. THE COLDEST OUTLIER OF THE GFS ENSEMBLE FOR FRESNO HAS A
LOW OF 29 WEDNESDAY MORNING...AND 27 THURSDAY MORNING. THIS WOULD
SUGGEST LOWS IN THE OUTLYING AREAS COULD FALL INTO THE MID 20S. WILL
ADD A MENTION OF A POSSIBLE FREEZE TO THE SPECIAL WEATHER STATEMENT
ABOUT THIS WEEK/S UNSETTLED WEATHER.

THE NEXT STORM IS FORECAST TO REACH THE HANFORD WARNING/FORECAST
AREA THURSDAY NIGHT AND PERSIST INTO THE WEEKEND. THERE ARE SOME
MODEL DIFFERENCES WITH THIS STORM...WITH THE ECMWF DEEPER AND MORE
PROGRESSIVE WITH THE TROUGH THAN THE GFS. THESE DIFFERENCES CONTINUE
INTO THE FIRST PART OF NEXT WEEK...AS THE GFS STILL HAS A TROUGH
OVER CALIFORNIA NEXT MONDAY WHILE THE ECMWF HAS AN UPPER-LEVEL RIDGE
ALONG THE COAST.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 12-17       70:1958     40:1963     52:1962     25:1967
KFAT 12-18       71:1979     41:1963     52:2010     26:1965
KFAT 12-19       74:1981     36:1908     53:2005     25:1965

KBFL 12-17       75:1977     41:1985     54:1977     23:1901
KBFL 12-18       75:1979     35:1908     53:1938     23:1908
KBFL 12-19       80:1981     39:1965     55:2010     23:1924
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 5000 FEET
FOR THE CAZ096.

&&

PUBLIC...JEB
AVN/FW...BEAN
PREV DISCUSSION...SANGER
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 17, 12:39 PM PST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1239 PM PST MON DEC 17 2012

CAZ089>095-097>099-181230-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1239 PM PST MON DEC 17 2012

...UNSETTLED WEATHER...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CALIFORNIA
INTERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SERIES OF PACIFIC STORMS WILL MOVE THROUGH THE REGION OVER THE
NEXT SEVERAL DAYS. WE ARE EXPECTING MODERATE TO HEAVY SNOW THIS
AFTERNOON INTO TUESDAY MORNING ACROSS THE SIERRA NORTH OF KINGS
CANYON. MODERATE SNOW IS EXPECTED IN THE SIERRA FROM KINGS CANYON
TO THE KERN COUNTY LINE...WITH ONLY LIGHT SNOW INTO THE
TEHACHAPIS. RAINFALL IS EXPECTED OVER MOST OF THE CENTRAL
CALIFORNIA INTERIOR IN THE LOWER ELEVATIONS TONIGHT INTO TUESDAY.
FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR
/SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM SYSTEM WILL EXIT REGION TUESDAY. HOWEVER...ANOTHER
STORM SYSTEM IS EXPECTED TO IMPACT THE AREA ON THURSDAY EVENING
AND CONTINUE INTO FRIDAY. A STRONG COLD FRONT WILL MOVE THROUGH
THE AREA AND BRING RAIN AND HIGH ELEVATION SNOW. UNSETTLED WEATHER
WILL CONTINUE INTO THE WEEKEND THROUGHOUT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-181230-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
1239 PM PST MON DEC 17 2012

...WINTER WEATHER ADVISORY...
...UNSETTLED WEATHER LATE THIS WEEK AND THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM UNTIL 4 AM TUESDAY
ABOVE 5000 FEET FOR THE SIERRA NEVADA FROM KINGS CANYON TO
YOSEMITE NATIONAL PARK. SEE THE LATEST WINTER WEATHER
STATEMENT...OR /SFOWSWHNX/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CURRENT SYSTEM IS EXPECTED TO EXIT THE REGION TUESDAY.
HOWEVER...ANOTHER SYSTEM WILL BRING RAIN AND HIGHER ELEVATION
SNOWFALL THURSDAY THROUGH SUNDAY. ADDITIONAL SYSTEMS ARE POSSIBLE
INTO THE WEEKEND. FOR MORE INFORMATION...REFER TO THE SPECIAL
WEATHER STATEMENT...OR /SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Dec 17, 1:06 PM PST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
106 PM PST MON DEC 17 2012

CAZ089>099-181200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
106 PM PST MON DEC 17 2012

...UNSETTLED WEATHER TO RETURN TO THE CENTRAL CALIFORNIA
INTERIOR...

THE CURRENT STORM SYSTEM WILL CONTINUE MOVING OVER CENTRAL
CALIFORNIA THROUGH TUESDAY. WE ARE EXPECTING MODERATE TO HEAVY
SNOW THROUGH TUESDAY MORNING ACROSS THE SOUTHERN SIERRA NEVADA
NORTH OF KINGS CANYON. MODERATE SNOW IS EXPECTED IN THE SIERRA
NEVADA FROM KINGS CANYON TO THE KERN COUNTY LINE...WITH ONLY LIGHT
SNOW INTO THE TEHACHAPI MOUNTAINS. RAINFALL IS EXPECTED IN THE
LOWER ELEVATIONS OVER MOST OF THE CENTRAL CALIFORNIA
INTERIOR...WITH THE HEAVIEST RAIN TONIGHT...AND SHOWERS CONTINUING
INTO TUESDAY.

RELATIVELY COLD AIR WILL MOVE INTO THE CENTRAL AND SOUTHERN SAN
JOAQUIN VALLEY TUESDAY NIGHT BEHIND THE SYSTEM. LOWS IN THE URBAN
AREAS WEDNESDAY MORNING ARE EXPECTED TO BE AROUND 32 DEGREES...AND
THE COLDEST OUTLYING AREAS COULD SEE LOWS IN THE UPPER 20S. LOWS
THURSDAY MORNING WILL BE SIMILAR OR ONLY A DEGREE OR TWO WARMER
THAN WEDNESDAY MORNING. LOW TEMPERATURES WILL BE DEPENDENT ON
RESIDUAL CLOUD COVER...WIND OR FOG DEVELOPMENT. IF YOU HAVE
TEMPERATURE SENSITIVE CONCERNS...PLEASE MONITOR THE LATEST
FORECASTS AND STATEMENTS ON THE MIDWEEK LOWS.

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA ON THURSDAY
EVENING AND CONTINUE INTO FRIDAY. THIS SYSTEM IS EXPECTED TO MOVE
THROUGH THE AREA AND BRING RAIN AND HIGH ELEVATION SNOW. UNSETTLED
WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH PERIODS OF RAIN AND
MOUNTAIN SNOW.

&&

LISTEN TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR
UPDATES ON THIS SITUATION. PLEASE ALSO VISIT US ON OUR WEB PAGE AT
WWW.WEATHER.GOV/HANFORD. YOU CAN ALSO LIKE US ON FACEBOOK AT
U.S. NATIONAL WEATHER SERVICE HANFORD OR SEND US A REPORT OR A
QUESTION ON TWITTER AT @NWSHANFORD.

BSO

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.